Hi there. I had severe chest pains last week and was admitted to hospital. i was assured that at 38 years old and female, it would most likely be nothing too serious but 12 hours after the pains started a blood test revealed raised Toponin levels.. I had an angiogram which didn't reveal anything too serious, they said that the clot busting drugs must have flushed away the problem. However i am now on lots of tablets each day to prevent another clot forming. so i was just wondering, my levels of troponin were at 0.61.... what is the normal level? and is this reading considered high on the scale of things? thank you
Troponin can remain raised for up to 2 weeks after a heart episode, as long as the level doesn't continually increase and the fact your Angiogram revealed no ischemia, then this would suggest everything is now fine. Usually a clot will form at a point where there has been a rupture of plaque in the artery, and normally this can be seen. If it was a clot then you have been very lucky.
You say you are on lots of pills each day, but I can't really see what they would be apart from maybe one or two anti coagulant pills. With your arteries being clear, you would assume that your bad cholesterol is in check. When I had a heart attack my troponin was at 0.2 and I had a lot of chest pain. I would guess that the level of troponin is a reflection of the amount of muscle involved.
thank you thats really interesting. i am on the following tablets a day ..asprin, bisoprolol, ramipril, simvastatin, ticagrelor and lansoprazole and have also been given a gt spray.. do you think they are been over cautious? Ive been told i will be on these tablets for a year at least and the asprin for life. ... P.s was my Troponin levels raised to an abnormal level? the pain i got was awful the worst ive ever had...
I am surprised that the doctors would give you such assurance, and being female has nothing to do with it. I have read many stories of women your age and younger suffering heart attacks. I would certainly advise you to monitor your heart from this point forward. At least to a point where all events can be ruled out. I never asked what my Troponin levels were during my heart attacks. It was high for several days in '06. Take care, Ally.
asprin, bisoprolol, ramipril, simvastatin, ticagrelor and lansoprazole
So the aspirin and Ticagrelor are hand in hand, anti coagulants to help stop further clotting. Anti coagulants can cause ulcers in the stomach, so they've given you lansoprazole, to reduce acid levels.
I switched to gastric resistant aspirin and stopped my anti-acid meds. Mainly because I was getting a few stomach aches.
Ramipril is an ace inhibitor which is a very good med actually. It helps to keep blood pressure low but has many other benefits too.
Bisoprolol. This is a beta blocker and I hated this one. I could only tolerate 1.25mg and it was very difficult to come off this medication. I had lots of palpitations when I stopped it. It made me feel very lethargic all the time I was on this. I'm not really sure why you are on this, I would ask. It just seems to be an automatic prescription, but a Cardiologist at Imperial College London disagrees. He thinks if your heart is working normally, stay off it.
Yes 0.6 is elevated and high.
Thanks again ed.. they did explain all the meds last week but i was too far out of it to take any of it in. I have an appointment with the cardiologist in 3 months time so hopefully they may alter the medication. scary stuff though considering i didn't take so much as a paracetamol before my heart attack. x
Yes I understand where you're coming from, nothing to suddenly a box of pills a day. The Aspirin should be your only long term one, oh and the simvastatin which of course reduces your cholesterol levels. It is also a good anti inflammatory medication which does tend to help stop arteries further rupturing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.